Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jwilliams988

The Month After Accutane is done

Recommended Posts

Is the month after you're done taking accutane basically the same as a month while on accutane? I've read about its effects 'lasting one month after its cycle is completed' but I have a few specific questions.

Is it still working your liver? As in -you shouldn't be drinking-type working your liver?

Will your skin still be dry as hell? Lips?

Should I still not go in the sun for fear of being easily burnt?

Would additional side effects that occur during the course of accutane still persist during the month after the completion of the cycle?

Any info or answers to any of these questions would really be appreciated.

Thanks!

Link to comment
Share on other sites

since accutane stays in the liver for the month after treatment, it'd make sense that all previous side effects would still apply.l i'd wait a good few months before trying anything that could damage the liver - i.e. alcohol, drugs, certain foods, etc. also, birth control/condoms should still be used (condoms regardless, really) because the drug is still in your system. the dryness should subside as per any of 'tane's other side effects, and you should still moisturize to promote skin healing. vitamins help a lot with that, particularly vitamin E.

basically, treat the month post-course as though you would any other month during your course. since the drug is in your system, it'd be best not to chance it.

Link to comment
Share on other sites

Generally u get better post tane .. for the first 3 months... then its up for grabs. Most people get outta jail free cards and never have to take any acne treatments again. However some stubburn acne for some return and its never as bad ... rarely is it the same.

U should be fine. Just dont stress.. stay normal feel like ur still taking tane and ull be rocking. Plus most people once clear generally go to the scar forums or leave smile.gif or stay in the lounge ...

Link to comment
Share on other sites

I've been off accutane for almost 6 months now so i think I can answer your question biggrin.gif

Most of my side effects actually disappeared within about two weeks (dry lips, nose went away very quickly)

My skin stayed fairly dry for the rest of the month

At about month two the redmarks on my skin began to heal somewhat but I began having tiny blemishes (albeit very easy to control)...

After that I battle a small pimple or two a week...nothing bad, and my skin is somewhat oily...

I also must say that my skin has maintained a reddish, pink tint since about the 3rd month I was on accutane, it may be subsiding (i hope) but i am unsure---maybe i can just deal with it now... (i used to sometimes get comments on how my skin was abnormally red, but have not recieved any such comment recently, however i am still very conscious)

Good luck, remain proactive, stay confident and don't despair (accutane has given you a great advantage---you currently have the upper hand in your battle, and if acne returns it won't be nearly as bad)

Link to comment
Share on other sites

Thanks turnover. The reason I ask is because I am scheduled to be done with accutane right at the start of my spring break. I ideally wanted to go around all day without having to be caring for my face (putting moisturizer on it, applying carmex). I also wanted to be able to be walk around in the sun for 15 minutes without getting a severe burn. Another thing I wanted to do was to be able to drink.

Link to comment
Share on other sites

I don't want to lead you in the wrong direction with my experiences but...i went on accutane my senior year of high school (late October- late April) I drank, and I went on a cruise in late March for Spring Break...

About the sun:

I have pretty sun sensitive skin and normally burn pretty easily- however I went on accutance during the winter and had to worry little about an increase in sunsensitivity---except near the cruise... On a cruise ship I was able to limit my sun exposure more than a traditional beach vacation, but I was still cautious... I always applied sunscreen and did lay out a little but monitored my skin... I was able to gain a slight tan and nothing bad--- I would advise you to start off very cautious and go from there...

About the drinking:

I never experience any negative effects drinking on alcohol. I may have gotten drunk quicker----just take it easy. During this time I drank once every 3 weeks maybe, and there were many times when my friends drank and I did not... Again be cautious-- but my experience was positive... just drink less than normal- u probly wont need as much

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×